topicLogo

Medication overuse headache

What is Medication overuse headache?

Medication overuse headache also known as rebound headache usually occurs when analgesics are taken frequently to relieve headache.

- Written by

Questions and answers on "Medication overuse headache"

I had ear perferated by mine explosion in vietnam and have recently developed severe daily migraines-could they be related? I had headaches for years I thought were sinus problems,but never this bad. Could you say it's just as likely that migraines were caused by war injury as not? XXXXXXX
Hello

Thanks for the query.

Your question is a very good one and I will work on providing some good information and recommendations’ regarding what is going on.

Usually mine explosions does not directly cause migraine headache. Other types of headaches may occur if there are internal or external...
Read Full Thread     Ask a Doctor Now »
i wrote to u twice and have another question. i have been suffering from headaches for some time. and with my anxiety i think it aneurism this fear paralising me. ususally the pain is dull and starts in the back and i feel like my head is really heavy and tight. i pop ibuprophen every day and i heard it can be from that too. my doc said it liiks like tension headaches. i did so many testing to every part of my body but not the head my doic is not worried. but i am
Hello XXXXXXX

Let me explain you a few things about brain Aneurysms.

The chances of you having aneurysm would be high in case you have risk factors like - preexisting conditions such as high blood pressure and atherosclerosis (the buildup of fatty deposits in the arteries), or head trauma.

Here...
Read Full Thread     Ask a Doctor Now »
I am 54YO otherwise healthy WF w hx of Migraine HA since 20ish. Taking Maxalt 10mg and works well but my family practice physician believes I have to take too frequently and need a preventative. I keep a HA log and avg about 1/wk, always in the AM...I have to take zolpidem to sleep on most nights...trying to get off of that but it's taking months...sometimes, I have 3-4 days in a row where I wake up early 5-6AM w the HA...no consistent trigger that I can determine. I tried amitryptylline 10mg and had too many SE and tapered off of it after it got to therapeutic level. I have had 2 MRIs and have a small venous angioma, no change in MRI after one year...do u have a suggestion of what you would add to the existing regimen for prophylaxis?
Hello and thank you for sending your question.

Your question is a good one and I will work on providing you with some information and recommendations regarding the symptoms you are experiencing.

Regarding the migraine prophylaxis, Maxalt (rizatriptan benzoate) is only a abortive medicine for the...
Read Full Thread     Ask a Doctor Now »
I've been having headaches daily for about 5 weeks now. Sometimes diminishes for about an hour or so. Sometimes it's really painful and other times it's just present and annoying. Usually behind one eye or the other. Usually makes me feel nauseated. Occasional dizziness. I thought it was a vision problem because my eyes were really bothering me. I got an updated prescription 1 1/2 weeks ago but headaches are still continuing. I've tried Ibuprofen, Tylenol, Excedrin Migraine, and over-the-counter sinus medication. Can't quite figure out what's causing them. Doesn't matter if I eat or not. Had it during the night all night last night. Can't get into Dr until next week. Female, age 45, 180 lbs, 5'1" Blood pressure was taken 102/78.
Hi,

Thank you for the Query.

I would like to know few more things which would help me in suggesting you better:

1.) Is it a one sided headache or both sided?
2.) Do you have any kind of stress?
3.) Do you smoke?
4.) Do you have fatigue or neck pain?

You History suggests it to be Tension Headache...
Read Full Thread     Ask a Doctor Now »
After playing golf for a few hours I usually get a mild headache. Later, as night falls the headache becomes severe and lasts until the early hours of the morning. I am bed-ridden for the entire evening.
I wear a hat and sunscreen. I am 61 years old - and this problem started several years ago. And I drink plenty of fluids while out in the sun. The problem is worse during summer - but recently in mid-winter it was bad - started with a very mild headache - then as the sun goes down - I start yawning and the headache becomes progressively worse. Next morning I am always good - just tired. I have had some skin cancers removed over the past decade. I have very fair skin.
I have asked Doctors about this but can't get a solution.
Hope you can help me ... ... XXXXXXX
Hi,

Thanks for the query.

I have gone through the details with diligence. You seem to be suffering with chronic headache. The most common cause of such headache is migraine.

Since you mentioned you have seen few doctors, I would like to know whether or not migraine headaches were discussed?...
Read Full Thread     Ask a Doctor Now »
I have a horrible headache above my right eye and down into my top molars. This is the second.d time this week. I have never had this pain before. What could it be? My nose isn't congested so I am figuring it isn't sinus. I am 28.
Hello,
Thanks for posting your query.
A severe headache on one side of the face from eye till top molars could possibly be due to primary headache like migraine or a tension headache. It could also be due to sinusitis which is not necessarily associated with a congested nose initially. Other...
Read Full Thread     Ask a Doctor Now »
i am taking medicine vasograin for the last 8 years....then wat will be the side effect? she is habitual of taking this Medicine (3 tablets a day) from last 8 years what are the Precautions? How can she overcome from Migraine Problem? She is Married also.. Kindly Give us some solutions
Hello Ms. khullar,
Thanks for writing in.
Vasograin is good analgesic for Migraine and is very effective but its over use always to be avoided as it contains Ergotamine which has many side effects. Common side effects of vasograin are muscular cramps, stiffness, tiredness, tingling and numbness...
Read Full Thread     Ask a Doctor Now »
odd headachesI am anemic due to heavy menstrual flow. I experience headaches almost every day, and always with orgasm. That is fairly new, in the last few months. Today, while bending over to dry off i experienced a horrible headache on top of my head and temples. the orgasm headaches are relieved by taking ibuprofen or tylenol . Could these headaches be due to the anemia? I have had a negative ct scan about a month ago.
Hello

Thanks for the query.

Regarding the anemia and recurrent headaches, these are two independent problems. Correction of menstrual disorder corrects blood loss and anemia.

Daily headaches are due to migraine disorder which has probably not been treated adequately in you. In addition to this,...
Read Full Thread     Ask a Doctor Now »
I have had severe migraines since I was 19 years old and am now 53 and still have them. My question is I am taking klonopin 2mg at night, tizanadine, trazadone, and imitrex and phenergan as needed. I have taken butalbital in the past, but not anymore. My family thinks I need an intervention because I take too much medication which was all prescribed by my neurologist. I recently had a stroke for the second time in my life and my family thinks all the medication brought it on. While in the hospital the doctor said I was taking too much phenergan which I have only taken 3 since Dec. 26 when I had the stroke. He also said I was having rebound migraines from 18 imitrex a month. I have severe insomnia and have had insomnia all my life since childhood (from what I remember 3or 4 years old. Can you help in helping my family understand that I don't need an "intervention"? My husband thinks I should do a procedure that hoarders need ODP (not sure that's right) but it's some kind of talk therapy.
Hello,

Thanks for the query.

From the information given to me it looks to me like you have chronic migraine for a long time along with abortive medications like phenergan and Imitrex. Based on the number of tablets of Imitrex you have used, I personally agree with your family's decision.

Imitrex...
Read Full Thread     Ask a Doctor Now »
I have Headache in the left side of the Brain.I saw a doctor,reports came that I have migraine.I took medicines but when the course was over ,The headache came again.When I have anything cold,headache starts and the pain stays there for weeks.
What can I do to end this suffering?Everyday I wake up praying that there is no headache today!
Hi

I had gone through your query.

You need to investigate yourself.

1st thing is require is fundas examination.

It will shows any papillodeama that suggest raise in interracial tension.
MRI brain will helpful to rule out any pressure producing lesion or space occupying lesions.

If all come normal...
Read Full Thread     Ask a Doctor Now »
View more
Online Doctor Chat - Medication overuse headache

Health resources related to Medication overuse headache

A Doctor will be with you shortly
Explore "Medication overuse headache"
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor